Alert archive / Arkansas / Tornado Warnings in 2017

Tornado Warning 48, NWS Little Rock, AR

June 22, 2017Lonoke County, Prairie County, White County, Arkansas

NWS Little Rock, AR issued this tornado warning at Jun 22, 2017, 6:19 PM CDT for Lonoke County, Prairie County, White County, Arkansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2017, 6:19 PM CDT (23:19 UTC)
Expired
Jun 22, 2017, 6:45 PM CDT
In force
26 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Lonoke County, AR, Prairie County, AR, White County, AR

The radar

The Little Rock radar (KLZK), 45 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2017-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2017-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
546 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

514 
WFUS54 KLZK 222319
TORLZK
ARC085-117-145-222345-
/O.NEW.KLZK.TO.W.0048.170622T2319Z-170622T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
619 PM CDT THU JUN 22 2017

The National Weather Service in Little Rock has issued a

* Tornado Warning for...
  Northwestern Prairie County in central Arkansas...
  Northeastern Lonoke County in central Arkansas...
  South central White County in central Arkansas...

* Until 645 PM CDT
    
* At 619 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near McCreanor, or near Lonoke, moving north at 25 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Lonoke...                         Beebe...
  Ward...                           Carlisle...
  Barrettsville...                  Thurman...
  McCreanor...                      Prairie Center...
  Sisemore...                       Sylvania...
  Hayley...                         Butlerville...
  Hickory Plains...                 Woodlawn...
  Fairview in Lonoke County...      

This includes the following highways...
 Interstate 40 between mile markers 174 and 186.
 US Highway 67 between mile markers 26 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3473 9171 3475 9189 3507 9196 3507 9160
TIME...MOT...LOC 2319Z 177DEG 22KT 3483 9179 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

62
2 follow-up statements
601 
WWUS54 KLZK 222326
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
626 PM CDT THU JUN 22 2017

ARC085-117-145-222345-
/O.CON.KLZK.TO.W.0048.000000T0000Z-170622T2345Z/
Prairie AR-Lonoke AR-White AR-
626 PM CDT THU JUN 22 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN PRAIRIE...NORTHEASTERN LONOKE AND SOUTH CENTRAL WHITE
COUNTIES...
    
At 625 PM CDT, a severe thunderstorm capable of producing a tornado
was located near McCreanor, or 8 miles northeast of Lonoke, moving
north at 15 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Lonoke...                         Beebe...
Ward...                           Carlisle...
Barrettsville...                  Thurman...
McCreanor...                      Prairie Center...
Sisemore...                       Sylvania...
Hayley...                         Butlerville...
Hickory Plains...                 Woodlawn...
Fairview in Lonoke County...      

This includes the following highways...
 Interstate 40 between mile markers 174 and 186.
 US Highway 67 between mile markers 26 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3473 9171 3475 9189 3507 9196 3507 9160
TIME...MOT...LOC 2325Z 188DEG 15KT 3485 9178 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

62
862 
WWUS54 KLZK 222333
SVSLZK

Severe Weather Statement
National Weather Service Little Rock AR
633 PM CDT THU JUN 22 2017

ARC085-117-145-222345-
/O.CON.KLZK.TO.W.0048.000000T0000Z-170622T2345Z/
Prairie AR-Lonoke AR-White AR-
633 PM CDT THU JUN 22 2017

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
NORTHWESTERN PRAIRIE...NORTHEASTERN LONOKE AND SOUTH CENTRAL WHITE
COUNTIES...
    
At 632 PM CDT, a severe thunderstorm capable of producing a tornado
was located near McCreanor, or 8 miles northeast of Lonoke, moving
north at 15 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Beebe...                          Ward...
Carlisle...                       Thurman...
Prairie Center...                 Sylvania...
Hayley...                         Butlerville...
Hickory Plains...                 Woodlawn...
Fairview in Lonoke County...      

This includes the following highways...
 Interstate 40 between mile markers 180 and 185.
 US Highway 67 between mile markers 26 and 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3478 9170 3482 9191 3507 9196 3507 9160
TIME...MOT...LOC 2332Z 176DEG 11KT 3487 9179 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

62

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jun 22, 2:44 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 22, 2:44 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
244 PM CDT Thu Jun 22 2017

.SHORT TERM...Tonight Through Saturday
Forecast philosophy remains constant during this period. Latest
satellite, radar, and surface data indicate the center of the
remnants of Tropical Storm Cindy is just south of Shreveport. This
system will make a turn to the northeast early the forecast
period.

Overall moisture, which is quite anomalously high, associated with
this system will be available to support efficient rainfall
producing convection overnight and on Friday. Forecasts have been
refined to indicate the expected timing and locations of the heavy
rainfall.

The potential for excessive rainfall should be move east of the
forecast area by Friday evening.

&&

.LONG TERM...Saturday Night Through Wednesday
A much quieter wx pattern wl be noted over AR for much of the PD.
The aforementioned cold front wl have shifted to the S of the area
by Sat night, with drier air advecting into the state. Sfc high
pres wl persist over the Mid-South heading into the early part of
the work week. NWLY flow aloft is fcst to bring an impulse or two
SEWD thru the area. However, moisture lvls are not all that
impressive at this point, so left out any mention of precip.

By the middle of next week, the sfc high wl have shifted far enough
to the E to allow S/SELY winds to return. This wl result in warm and
more humid conds, with just an outside chance of a stray shower or
storm. But again, most locations wl remain dry.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     72  82  64  85 /  70  70  50  10
Camden AR         74  84  70  83 /  80  80  70  40
Harrison AR       69  83  60  83 /  40  50  30  10
Hot Springs AR    74  85  69  84 /  70  70  60  20
Little Rock   AR  74  85  69  84 /  80  80  60  20
Monticello AR     74  82  71  82 /  90  90  70  40
Mount Ida AR      72  85  66  84 /  60  60  50  20
Mountain Home AR  70  83  61  83 /  50  50  40  10
Newport AR        73  82  66  84 /  80  80  50  10
Pine Bluff AR     74  82  70  83 /  90  80  70  30
Russellville AR   74  86  67  86 /  60  60  40  10
Searcy AR         74  83  67  84 /  80  80  60  10
Stuttgart AR      74  82  69  84 /  80  80  60  20
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch from 7 PM CDT this evening through Friday
afternoon FOR Arkansas-Bradley-Calhoun-Cleveland-Dallas-Desha-
Drew-Grant-Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Prairie-
Woodruff.

&&

Short Term...55 / Long Term...44
Hazardous weather outlook, Jun 22, 5:00 AM CDT, 13 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Thu Jun 22 2017

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun-
Bradley-Drew-
500 AM CDT Thu Jun 22 2017

This Hazardous Weather Outlook is for a large part of Arkansas.

.DAY ONE...Today and Tonight

The remnants of Tropical Storm Cindy will approach from the Gulf
Coast today, and will arrive in southern Arkansas late tonight.
Surrounding the system, areas of heavy rain and embedded
thunderstorms will spread across the region. Rain will be heaviest
and most widespread across the southeast half of the state.

A few storms may be severe this afternoon and evening in the
southeast. In addition to the possibility of damaging winds, an
isolated brief and weak tornado or two may be spawned.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Areas of rain will continue Friday morning. Rain could be heavy
south and east of Little Rock.

Through Friday, two to five inches of rain will be possible across
the southern and eastern counties, with a Flash Flood Watch posted.
The atmosphere will be loaded with moisture, and this could lead to
locally more than five inches of precipitation, especially along the
track of the tropical system.

The system will exit the region toward the Tennessee Valley Friday
afternoon. This will happen as a cold front pushes into Arkansas
from the Plains.

The front will bring continued chances of hit and miss thunderstorms
through the first part of the weekend. Drier air will build behind
the front, with little to no rain from Sunday into the middle of
next week.

.Spotter Information Statement...

Spotter activation may be needed this afternoon and evening.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

46

In the hours before

Special weather statement, Jun 22, 2:33 PM CDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Little Rock AR
233 PM CDT THU JUN 22 2017

ARZ044-045-222000-
Pulaski AR-Lonoke AR-
233 PM CDT THU JUN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LONOKE...
SOUTHWESTERN WHITE AND NORTHEASTERN PULASKI COUNTIES UNTIL 300 PM
CDT...

At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
South Bend, or 7 miles east of Jacksonville, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jacksonville...                   Cabot...
Little Rock AFB...                Ward...
Austin in Lonoke County...        Old Austin...
Parnell...                        Sylvania...
South Bend...                     Furlow...
Woodlawn...                       Fairview in Lonoke County...
Kerr...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3481 9191 3479 9211 3501 9215 3501 9212
      3502 9212 3507 9211 3506 9198 3505 9197
      3504 9192 3503 9189 3503 9183
TIME...MOT...LOC 1933Z 184DEG 23KT 3486 9199

226
Special weather statement, Jun 22, 5:03 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
503 PM CDT THU JUN 22 2017

ARZ006-007-222230-
Sharp AR-Fulton AR-
503 PM CDT THU JUN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON AND NORTHERN SHARP
COUNTIES UNTIL 530 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardy, or 8 miles northeast of Cherokee Village, moving north at 40
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cherokee Village...               Ash Flat...
Highland in Sharp County...       Mammoth Spring...
Hardy...                          Mammoth Spring State Park...
Williford...                      Armstrong...
Fryatt...                         Saddler Falls...
Kittle...                         Saddle...
Wirth...                          Ozark Acres...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3647 9136 3642 9135 3642 9131 3639 9131
      3637 9128 3633 9128 3633 9126 3625 9126
      3625 9133 3623 9134 3623 9163 3650 9172
      3650 9141
TIME...MOT...LOC 2203Z 164DEG 37KT 3634 9143

226
Special weather statement, Jun 22, 5:07 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Little Rock AR
507 PM CDT THU JUN 22 2017

ARZ055-056-222230-
Grant AR-Jefferson AR-
507 PM CDT THU JUN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN LINCOLN COUNTIES UNTIL 530 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Kedron, or 9 miles south of Pine Bluff, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pine Bluff...                     White Hall...
Warbritton...                     Pine Bluff Arsenal...
Sulphur Springs...                Faith...
Pinebergen...                     Watson Chapel...
Hardin...                         Dexter...
Samples...                        Clear Lake...
Prague...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3409 9195 3407 9196 3407 9215 3430 9228
      3437 9196 3409 9191
TIME...MOT...LOC 2206Z 163DEG 21KT 3408 9203

62
Special weather statement, Jun 22, 5:36 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Little Rock AR
536 PM CDT THU JUN 22 2017

ARZ055-056-063-222315-
Grant AR-Cleveland AR-Jefferson AR-
536 PM CDT THU JUN 22 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLEVELAND...
SOUTHEASTERN GRANT...EASTERN DALLAS AND SOUTHWESTERN JEFFERSON
COUNTIES UNTIL 615 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kingsland, or near Rison, moving north at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Rison...                          Kingsland...
Lamont...                         Mt Elba...
Toledo...                         Ain...
Staves...                         Grapevine...
Millerville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3385 9235 3387 9239 3391 9240 3392 9241
      3405 9247 3406 9234 3407 9237 3412 9242
      3415 9252 3420 9254 3425 9217 3383 9215
      3382 9234
TIME...MOT...LOC 2236Z 171DEG 20KT 3389 9227

62

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:27 AM CDTFlash Flood WatchLZKArkansas, Bradley, Calhoun, Cleveland, Dallas, Desha and 9 more32 hr
Jun 22, 2:33 PM CDTSpecial Weather StatementLZKLonoke27 min
Jun 22, 5:03 PM CDTSpecial Weather StatementLZKSharp27 min
Jun 22, 5:07 PM CDTSpecial Weather StatementLZKJefferson23 min
Jun 22, 5:36 PM CDTSpecial Weather StatementLZKCleveland39 min
Jun 22, 5:53 PM CDTTornado WarningLZKLonoke22 min
Jun 22, 6:32 PM CDTTornado WarningLZKGrant, Jefferson28 min
Jun 22, 6:43 PM CDTTornado WarningLZKLonoke, Prairie, White32 min

Nearby

Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.